Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 99, NWS Bismarck, ND

July 24, 2014McKenzie County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 24, 2014, 6:12 AM CDT for McKenzie County, North Dakota. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2014, 6:12 AM CDT (11:12 UTC)
Expired
Jul 24, 2014, 7:00 AM CDT
In force
48 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McKenzie County, ND

The radar

The Minot AFB radar (KMBX), 168 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:19 AM CDTHAIL 11 E Watford City, NDREPORT RELAYED BY BROADCAST MEDIA. IT CAME IN TO THEIR SOCIAL MEDIA SITE. HAIL LASTED JUST A FEW MINUTES.
Jul 24, 6:20 AM CDTTSTM WND GST 40Watford City, NDALSO HAD 0.50 INCH HAIL AND VERY HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 3:27 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-414 J/kg
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS53 KBIS 241112
SVRBIS
NDC053-241200-
/O.NEW.KBIS.SV.W.0099.140724T1112Z-140724T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
612 AM CDT THU JUL 24 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 700 AM CDT/600 AM MDT/

* AT 607 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARNEGARD    
  OR 28 MILES SOUTHEAST OF WILLISTON...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WATFORD CITY...MANDAREE...4 BEARS LODGE...THEODORE ROOSEVELT
  NATIONAL PARK NORTH...TOBACCO GARDEN BAY RECREATION AREA...JOHNSONS
  CORNER...KEENE AND CHARLSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

VERY HEAVY RAINFALL WAS ALSO OCCURRING WITH THIS STORM...AND MAY 
LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT 
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4809 10357 4801 10348 4804 10342 4803 10336
      4806 10324 4812 10322 4814 10286 4813 10276
      4809 10274 4808 10267 4804 10266 4804 10260
      4798 10255 4787 10266 4767 10265 4767 10309
      4760 10310 4754 10344
TIME...MOT...LOC 1109Z 260DEG 35KT 4779 10334

HAIL...1.00IN
WIND...60MPH

$$

MATHEWS/MARTIN
3 follow-up statements
280 
WWUS53 KBIS 241129
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
629 AM CDT THU JUL 24 2014

NDC053-241200-
/O.CON.KBIS.SV.W.0099.000000T0000Z-140724T1200Z/
MCKENZIE ND-
629 AM CDT THU JUL 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCKENZIE COUNTY UNTIL 700 AM CDT...

AT 625 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
WATFORD CITY...OR 35 MILES SOUTHEAST OF WILLISTON...MOVING EAST AT 40
MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MANDAREE...4 BEARS LODGE...TOBACCO GARDEN BAY RECREATION AREA...
JOHNSONS CORNER...KEENE AND CHARLSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM ALONG WITH WIND 
GUSTS AS HIGH AS 50 MPH.

&&

LAT...LON 4803 10333 4806 10324 4812 10322 4812 10290
      4814 10286 4812 10279 4813 10276 4809 10274
      4808 10267 4804 10266 4804 10260 4798 10255
      4787 10266 4767 10265 4767 10310 4760 10310
      4759 10324
TIME...MOT...LOC 1127Z 260DEG 35KT 4778 10307

HAIL...1.00IN
WIND...<50MPH

$$

MARTIN/MATHEWS
944 
WWUS53 KBIS 241148
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
648 AM CDT THU JUL 24 2014

NDC053-241200-
/O.CON.KBIS.SV.W.0099.000000T0000Z-140724T1200Z/
MCKENZIE ND-
648 AM CDT THU JUL 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MCKENZIE COUNTY UNTIL 700 AM CDT...

AT 645 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST 
OF MANDAREE...OR 20 MILES EAST OF WATFORD CITY...MOVING EAST AT 40 
MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MANDAREE AND 4 BEARS LODGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. LARGE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING WAS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.

VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS STORM...ALONG WITH WIND 
GUSTS TO 45 MPH.

&&

LAT...LON 4812 10298 4814 10286 4812 10280 4813 10276
      4809 10274 4808 10267 4804 10266 4804 10260
      4801 10260 4798 10255 4787 10266 4767 10265
      4768 10296 4786 10308
TIME...MOT...LOC 1146Z 260DEG 35KT 4778 10279

HAIL...1.00IN
WIND...<50MPH

$$

MARTIN/MATHEWS
742 
WWUS53 KBIS 241158
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
658 AM CDT THU JUL 24 2014

NDC053-241208-
/O.EXP.KBIS.SV.W.0099.000000T0000Z-140724T1200Z/
MCKENZIE ND-
658 AM CDT THU JUL 24 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCKENZIE COUNTY
WILL EXPIRE AT 700 AM CDT/600 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 AM CDT.

LAT...LON 4812 10298 4814 10286 4812 10280 4813 10276
      4809 10274 4808 10267 4804 10266 4804 10260
      4801 10260 4798 10255 4787 10266 4767 10265
      4768 10296 4786 10308
TIME...MOT...LOC 1158Z 260DEG 35KT 4780 10262

$$

MATHEWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:24 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 24, 5:24 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
524 AM CDT THU JUL 24 2014

.UPDATE...
ISSUED AT 522 AM CDT THU JUL 24 2014

UPDATE FOR LINE OF STORMS MOVING INTO THE WEST. WENT LIKLY POPS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 339 AM CDT THU JUL 24 2014

SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT THROUGH 11 AM CDT
FOR WEST AND CENTRAL NORTH DAKOTA.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 339 AM CDT THU JUL 24 2014

MAIN FEATURE IN THE EXTENDED WILL BE THE UPPER LOW SWINGING
THROUGH BRINGING COOLER AIR INTO THE REGION. LOW/NIL POPS FRIDAY
AND SATURDAY WITH SCATTERED SHOWERS SATURDAY NIGHT AND SUNDAY AS
THE COOLER POST FRONTAL SHOWERS MOVE ACROSS THE NORTHERN SEC TINS
OF THE STATE. REMAINDER OF THE FORECAST PERIOD...MONDAY THROUGH
WEDNESDAY LOOKS GENERALLY AS AN H500 RIDGE BUILDS IN THE NORTHWEST
US RESULTING IN A DOWNSTREAM UPPER LOW OVER HUDSON BAY THAT WILL
BRING SIGNIFICANTLY COOLER TEMPERATURES TO THE CENTRAL AND EASTERN
US. THE EFFECT ON NORTH DAKOTA DURING THIS PERIOD WILL BE COOLER
AND MAINLY DRY WEATHER FOR THE STATE WITH 70S EAST AND 80S IN THE
WEST.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 522 AM CDT THU JUL 24 2014

MAIN HAZARD TO AVIATION WILL BE THUNDERSTORMS EARLY THIS PERIOD.
HIGH RESOLUTION MODELS PLACE A LINE OF THUNDERSTORMS THROUGH
WEST AND CENTRAL NORTH DAKOTA BETWEEN 5 AM AND 11 AM CDT. THIS
LIKELY TO IMPACT ALL TAF SITES AS THE LINE PROGRESSES EAST.
STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT. THUNDERSTORM
THREAT DECREASES AFTER NOON CDT. OTHERWISE VFR.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...WAA
SHORT TERM...WAA/JPM
LONG TERM...WAA
AVIATION...WAA
Hazardous weather outlook, Jul 24, 4:11 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
411 AM CDT THU JUL 24 2014

NDZ004-012-250915-
BOTTINEAU-MCHENRY-
411 AM CDT THU JUL 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE SOURIS
RIVER. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

SEVERE THUNDERSTORM WATCH NUMBER 438 IS IN EFFECT UNTIL 11 AM CDT.

SCATTERED THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR
ON LINE REPORTING FORM ON OUR WEB PAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-013-023-025-036-037-040>048-050-051-250915-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
411 AM CDT THU JUL 24 2014 /311 AM MDT THU JUL 24 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR
ON LINE REPORTING FORM ON OUR WEB PAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-009>011-017>022-031>035-250915-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-
411 AM CDT THU JUL 24 2014 /311 AM MDT THU JUL 24 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM WATCH NUMBER 438 IS IN EFFECT UNTIL 11 AM CDT.

SCATTERED THUNDERSTORMS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT
701-223-4582...POST THEM TO OUR SOCIAL MEDIA SITES...OR TO OUR
ON LINE REPORTING FORM ON OUR WEB PAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

JP MARTIN

In the hours before

Special weather statement, Jul 24, 2:20 AM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
220 AM CDT THU JUL 24 2014

NDZ001-240745-
DIVIDE-
220 AM CDT THU JUL 24 2014

...SPECIAL WEATHER STATEMENT...

AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES NORTHWEST OF CORINTH...OR 13
MILES SOUTHWEST OF CROSBY...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL DIVIDE COUNTY.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4887 10315 4874 10311 4864 10317 4864 10348
      4883 10349
TIME...MOT...LOC 0720Z 269DEG 17KT 4874 10341

ABELING
Special weather statement, Jul 24, 3:01 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT THU JUL 24 2014

NDZ001-009-240830-
DIVIDE-WILLIAMS-
301 AM CDT THU JUL 24 2014

...SPECIAL WEATHER STATEMENT...

AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR WILDROSE...OR 17 MILES SOUTHEAST
OF CROSBY...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAMLET...
  MCGREGOR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4876 10294 4873 10294 4872 10289 4866 10288
      4862 10288 4853 10297 4864 10326 4880 10315
TIME...MOT...LOC 0801Z 292DEG 17KT 4869 10313

ABELING
Special weather statement, Jul 24, 3:38 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
338 AM CDT THU JUL 24 2014

NDZ002-010-240915-
BURKE-MOUNTRAIL-
338 AM CDT THU JUL 24 2014

...SPECIAL WEATHER STATEMENT...

AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MCGREGOR...OR 28 MILES NORTHWEST
OF STANLEY...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  POWERS LAKE...
  BATTLEVIEW...
  WHITE EARTH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4853 10242 4836 10253 4828 10273 4840 10289
      4865 10289 4866 10287
TIME...MOT...LOC 0838Z 307DEG 20KT 4855 10288

ABELING
Special weather statement, Jul 24, 4:59 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
459 AM CDT THU JUL 24 2014

NDZ001-002-009-010-017-018-031-032-241030-
BILLINGS ND-BURKE ND-DIVIDE ND-DUNN ND-GOLDEN VALLEY ND-MCKENZIE
ND-MOUNTRAIL ND-WILLIAMS ND-
459 AM CDT THU JUL 24 2014

...A LINE OF THUNDERSTORMS WAS APPROACHING THE MONTANA AND NORTH
DAKOTA BORDER WEST OF WILLISTON EARLY THIS THURSDAY MORNING...

JUST BEFORE 500 AM CDT THE LEADING EDGE OF A LINE OF
THUNDERSTORMS...SOME SEVERE...EXTENDED FROM NEAR PLENTYWOOD...TO
NEAR CULBERTSON AND LAMBERT MONTANA. THE LINE WAS MOVING EAST AROUND
40 MPH.

ON ITS PRESENT TRACK THE LEADING EDGE OF THIS LINE OF STORMS WOULD
REACH THE MONTANA AND NORTH DAKOTA BORDER JUST AFTER 530 AM CDT.

A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 11 AM CDT TODAY FOR
MUCH OF WESTERN INTO CENTRAL NORTH DAKOTA.

BE READY FOR THESE STORMS AS THEY MOVE INTO NORTH DAKOTA. LARGE
HAIL...DAMAGING WIND...AND HEAVY RAIN WILL ALL BE POSSIBLE. BE READY
TO MOVE TO A SUBSTANTIAL SHELTER.

LAT...LON 4900 10335 4901 10326 4901 10261 4728 10252
      4727 10406 4901 10405
TIME...MOT...LOC 0950Z 269DEG 27KT 4900 10483 4744 10464

JP MARTIN
Local storm report, Jul 24, 5:43 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
543 AM CDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     TSTM WND GST     EAST FAIRVIEW           47.86N 104.04W
07/24/2014  E60 MPH          MCKENZIE           ND   PUBLIC

            ALSO HAD VERY HEAVY RAIN FALLING. NO HAIL.

&&

JP MARTIN
Local storm report, Jul 24, 6:03 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
603 AM CDT THU JUL 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     HAIL             ALEXANDER               47.84N 103.64W
07/24/2014  E0.25 INCH       MCKENZIE           ND   TRAINED SPOTTER

            ALSO HAS HEAVY RAIN FALLING. NO WIND.

&&

JP MARTIN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:33 AM CDTSpecial Weather StatementBISDivide27 min
Jul 24, 2:20 AM CDTSpecial Weather StatementBISDivide25 min
Jul 24, 3:01 AM CDTSpecial Weather StatementBISDivide29 min
Jul 24, 3:38 AM CDTSpecial Weather StatementBISMountrail37 min
Jul 24, 4:59 AM CDTSpecial Weather StatementBISDivide, Dunn, McKenzie, Williams31 min
Jul 24, 5:23 AM CDTSevere Thunderstorm WarningBISMcKenzie, Williams52 min
Jul 24, 7:20 AM CDTSpecial Weather StatementBISBottineau, McHenry, McLean, Renville, Ward55 min
Jul 24, 8:15 AM CDTSpecial Weather StatementBISBottineau, McHenry, McLean, Pierce, Rolette, Sheridan and 1 more60 min
Jul 24, 9:12 AM CDTSpecial Weather StatementBISFoster, Wells48 min
Jul 24, 9:38 AM CDTSpecial Weather StatementBISEmmons, Kidder22 min
Jul 24, 9:57 AM CDTSpecial Weather StatementBISEmmons, Foster, Logan, Stutsman63 min
Jul 24, 10:48 AM CDTSpecial Weather StatementBISDickey, LaMoure57 min
Jul 24, 3:48 PM CDTSpecial Weather StatementBISWard27 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.